Fluconazole-induced Stevens-Jonson syndromeJournal: International Journal of Basic & Clinical Pharmacology (Vol.3, No. 3)
Publication Date: 2014-06-01
Authors : Umashanker P. Keshri; Naresh Kumar; Rajiv Kumar; Manju Gari;
Page : 566-568
Keywords : Fluconazole; Papular eruptions; Stevens-Johnson syndrome;
A 25-year-old girl self-administered tab fluconazole for vulvovaginal candidiasis and developed fever, myalgia and erythematous papular eruptions with itching at both upper and lower lip, mucous membrane of the mouth, vaginal region, which subsequently changed into blister and multiple ulcers. She also had difficulty in swallowing due to painful erosions of the mouth and oropharynx and severe burning pain at vulval and vaginal region. There was bilateral conjunctival hemorrhage. Investigation report revealed leukocytosis and elevated C-reactive protein, which was suggesting the diagnosis of Stevens-Johnson syndrome. She was treated mainly by corticosteroids, antihistamines and antimicrobials and improved. Time taken for resolution of the lesion was 14 days. Rechallenge with the offending drug was not done in the interest of the patient and due to ethical constraints.
Other Latest Articles
Last modified: 2014-10-26 22:17:04